Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
 
CASE REPORT
Ahead of Print

A case of trastuzumab-induced dermatomyositis


 3rd Department of Internal Medicine, Oncology Unit, Athens School of Medicine, Sotiria General Hospital, Athens, Greece

Correspondence Address:
Elias Alexandros Kotteas,
3rd Department of Internal Medicine, Oncology Unit, Athens School of Medicine, Sotiria General Hospital, 152 Mesogeion Avenue, Athens 11527
Greece
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/jcrt.JCRT_209_19

Human epidermal growth factor receptor 2 (HER-2) is a checkpoint, controlling cell proliferation and differentiation. Trastuzumab, a humanized monoclonal antibody directed against HER-2, is nowadays standard treatment for breast cancer patients whose tumors express HER-2. It is generally well tolerated, with a small number of patients developing mild adverse reactions. Dermatomyositis is a rare adverse event of trastuzumab therapy not well described in the literature. We herein present a case of a patient treated for hormone-sensitive invasive ductal carcinoma, who presented with symptoms of proximal muscle weakness, arthralgias, skin rash, and generalized fatigue. The symptoms started after the sixth cycle of trastuzumab and progressively deteriorated. The patient's medical and family history was unremarkable. Disease progression as a possible cause of dermatomyositis had been ruled out, and laboratory evaluation revealed moderate elevation of serum muscle proteins and acute-phase reactants. Trastuzumab treatment was discontinued, and 3 months later, the patient was free of symptoms without any further intervention.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Trontzas IP
    -  Syrigos NK
    -  Kotteas EA
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed94    
    PDF Downloaded4    

Recommend this journal